Auto-correct changed translaminal to translational. I wanted to add please read and understand your consent for poor to procedures. This gives you a great opportunity to ask, "what the heck does this mean". Your consent form usually contains risks and possible side effects. Doctors are over-sued over problems that are indicated on the consent. They are not gods, they are just like us but with a significant amount of education. Use their education to inform you.View Thread
Nothing is absolute in medicine. What one may actually experience re undesirable side effects R/T ESI another several may not. To say Cushingoid appearance CANNOT occur is incorrect. I am a RN who discussed this with my anesthesiologist on first consult prior to receiving cervical ESI. Yes, he said, a "moon-face" can occur in some and weight gain due to increased appetite as well as fluid retention. Even though the injections are epidural / translational aimed with the aid of a fluoroscope in reducing inflammation / impingement on the spinal nerve roots involved, the steroid, long acting, doesn't just disappear as it can become systemic via absorption by the body and some patients can and do have undesired side effects. I, too, have a puffy face, and gained weight. My face began getting round and puffy after my third and last ESI two weeks ago so this is the result of remnants of the first two. I have dorsal kyphosis (dowagers' hump) as a result of poor posture but those taking prednisone over a very long time can develop adipose tissue or a fat hump in that very area. It can take some perseverance to reduce the amount of food you want to ingest, reduce or eliminate salt intake to limit fluid retention which also means avoid carbonated beverages (sodium bicarbonate=salt), increase clear non-sugary fluids, get out and walk or some other form of mild exercise. The puffy face will go away in time. Don't stress so much. In future anyone considering any kind of medical procedure or surgery go prepared with questions for your physician. Believe me, they would love to be able to read your mind to be able to address your concerns. You have a right as a patient to ask questions and do take an active role in gaining understanding. And nurses need to be less judgmental even if the patient doesn't understand what we know. That is our role to teach not preach. Best to you all.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.